MAUDE Adverse Event Report: MEDTRONIC, INC. MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

MEDTRONIC, INC. MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 560A
Medical Device Problem Codes Pumping Problem (3016); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Field service was performed on (b)(6) 2021, instrument not returned to medtronic facility.The reported motor external drive noise issue and customer thought the pump decoupled complaint was not verified during service.Instrument performed as designed and proper operation was verified.Preventive maintenance was performed per specification.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use this bio-console motor external drive had a noise and the customer thought the pump decoupled.The nurses were hand cranking when the perfusionist arrived.The instrument was changed out with a backup and there was no resulting adverse patient effect.
 
Additional Manufacturer Narrative
Additional information was received stating that the external motor drive was on, but there was no forward flow.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOTOR EXTERNAL DRIVE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key12015286
Report Number2182208-2021-02453
Device Sequence Number4269680
Product Code DWA
UDI-Device Identifier00763000108281
UDI-Public00763000108281
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560A
Device Catalogue Number560A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;